Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 25, 2007, 5:06 PM EDT for Boone County, Hendricks County, Putnam County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2007, 5:06 PM EDT (21:06 UTC)
- Expired
- Sep 25, 2007, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Hendricks County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 5:26 PM EDT | TSTM WND DMG | 2 Nw Pittsboro, IN | CONSTRUCTION TRAILERS WERE BLOWN ONTO THE HIGHWAY AT MILE MARKER 60 ON INTERSTATE 74. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 252106
SVRIND
INC011-063-133-252145-
/O.NEW.KIND.SV.W.0076.070925T2106Z-070925T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BOONE COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 545 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FILLMORE...OR ABOUT 27 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AMO BY 520 PM EDT...
NORTH SALEM BY 525 PM EDT...
DANVILLE BY 530 PM EDT...
LIZTON BY 535 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 142.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 52 AND 69.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4008 8649 3993 8634 3976 8634 3965 8675
3974 8684
TIME...MOT...LOC 2106Z 245DEG 24KT 3968 8672
$$
CP2 follow-up statements
000
WWUS53 KIND 252132
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EDT TUE SEP 25 2007
INC133-252142-
/O.CAN.KIND.SV.W.0076.000000T0000Z-070925T2145Z/
PUTNAM-
532 PM EDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...
LAT...LON 3991 8665 4008 8649 3993 8634 3976 8634
3968 8669 3983 8670 3989 8669
TIME...MOT...LOC 2132Z 245DEG 24KT 3975 8652
$$
INC011-063-252145-
/O.CON.KIND.SV.W.0076.000000T0000Z-070925T2145Z/
BOONE-HENDRICKS-
532 PM EDT TUE SEP 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR HENDRICKS AND SOUTH CENTRAL BOONE COUNTIES...
AT 528 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR DANVILLE...OR ABOUT 21 MILES WEST OF INDIANAPOLIS...
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PITTSBORO BY 540 PM EDT...
BROWNSBURG BY 545 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3991 8665 4008 8649 3993 8634 3976 8634
3968 8669 3983 8670 3989 8669
TIME...MOT...LOC 2132Z 245DEG 24KT 3975 8652
$$
CP000
WWUS53 KIND 252145
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT TUE SEP 25 2007
INC011-063-252155-
/O.EXP.KIND.SV.W.0076.000000T0000Z-070925T2145Z/
BOONE-HENDRICKS-
545 PM EDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRICKS AND SOUTH
CENTRAL BOONE COUNTIES EXPIRES AT 545 PM EDT...
LAT...LON 3991 8665 4008 8649 3993 8634 3976 8634
3968 8669 3983 8670 3989 8669
TIME...MOT...LOC 2132Z 245DEG 24KT 3975 8652
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:30 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 2:30 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT TUE SEP 25 2007 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THU. AT 18Z COLD FRONT EXTENDED FROM WI INTO MO. TROPICAL PLUME OF MOISTURE EXTENDED FROM LA NORTHWARD INTO IL AND IN. ON WV SATELLITE AN UPPER WAVE WAS NOTED IN THE OVERALL FLOW ACROSS AR. SCT SHRA AND ISOLD TSRA WERE ACROSS THE FORECAST AREA /FA/. MODELS ARE IN FAIR AGREEMENT WITH THE CONTINUED EXCEPTION OF FRONTAL WAVE ON WED. GFS/ECMWF/CANADIAN ALL INDICATE A WAVE IN SOME FASHION WHILE NAM CONTINUES NOT TO. HOWEVER SREFS ALSO SHOW A WAVE. THUS FEEL THAT A WAVE WILL FORM...THOUGH NOT NECESSARILY AS STRONG AS GFS INDICATES DUE TO POSSIBLE MINOR FEEDBACK ISSUES. OTHERWISE WENT WITH A BLEND. CURRENT WAVE ACROSS AR THAT WAS HELPING PRODUCE TSRA CURRENTLY ACROSS AR/MO/KY SHOULD BRING THE TSRA N INTO THE FA LATE THIS AFTN. MEANWHILE COLD FRONT WILL SLOWLY MOVE SE REACHING THE FA LATE TONIGHT. EXPECT SHRA/TSRA ACTIVITY ALONG AND AHEAD OF THE FRONT. GIVEN ALL OF THIS LIKELY POPS CONTINUE TO LOOK GOOD ACROSS NWRN HALF OF FA. ACROSS SERN HALF OF FA WILL GO HIGH CHANCE POPS WITH SCATTERED WORDING DUE TO LATER ARRIVAL OF FRONT. GUIDANCE TEMPS ARE SIMILAR AND LOOK REASONABLE GIVEN CLOUDS/RAIN. ON WEDNESDAY FRONT WILL SLOWLY CROSS THE FA AS WAVE DEVELOPS ALONG IT. WILL CONTINUE LIKELY POPS ACROSS MOST OF FA GIVEN THIS. WILL DECREASE POPS A BIT ACROSS NORTHERN AREAS DURING THE AFTN AS FRONT SINKS A LITTLE FARTHER SOUTH. MET/MAV GUIDANCE ARE SIMILAR AND LOOK OK AGAIN. WAVE WILL EXIT THE FA DURING WED NIGHT SO WILL CONTINUE CHANCE POPS. SYSTEM LOOKS TO BE JUST FAR ENOUGH E ON THU TO REMOVE THE LINGERING POPS ACROSS SRN FA. ANOTHER UPPER WAVE WILL MOVE ACROSS THE LAKES THU AFTN BUT WILL NOT PRODUCE ANY PRECIP ACROSS FA DUE TO LACK OF MOISTURE. HIGH PRESSURE WILL THEN WORK IN FOR FRI/SAT PROVIDING NICE WEATHER. ANOTHER FRONT WILL ARRIVE IN THE SUNDAY/SUNDAY NIGHT TIMEFRAME. TIMING STILL UNCERTAIN SO WILL JUST KEEP SMALL CHANCE POPS SUN NIGHT. && .AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE. WK VORT CENTER CURRENTLY MOVING ACROSS INDIANA CURRENTLY PRODUCING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. ACTIVITY SHOULD BECOME MORE WIDELY SCATTERED THIS EVENING AS VORT CENTER CONTINUES EAST. THEN NEXT ROUND OF MORE NUMEROUS PRECIPITATION WILL BE WITH COLD FRONT WHICH WILL MOVE INTO KLAF AREA TOWARDS 09Z AND TO KIND AND KLAF AREA NEAR OR SHORTLY AFTER 12Z. CEILINGS WILL BE MOSTLY VFR UNTIL COLD FRONT AND DROPPING INTO LOWER MVFR CATEGORY OR POSSIBLY IFR CATEGORY WITH FRONT. MODELS ESPECIALLY GFS INDICATE FRONT MAY STALL ACROSS CENTRAL INDIANA PROBABLY NEAR KHUF AND KIND AREA DURING THE DAY ON WEDNESDAY SO LOWER CEILINGS NOT AS CERTAIN THERE. ALSO VSBYS SHOULD DROP INTO ALL AREAS LATE TONIGHT AND IMPROVE BACK TO VFR BY END OF TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JH
Hazardous weather outlook, Sep 25, 10:17 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1017 AM EDT TUE SEP 25 2007 INZ021-028>031-038-261430- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON- 1017 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE LIKELY OVER THE AREA TODAY AND TONIGHT. THE MAIN THREATS WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035>037-039>049-051>057-060>065-067>072-261430- FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1017 AM EDT TUE SEP 25 2007 /917 AM CDT TUE SEP 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:35 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 40 min |
| Sep 25, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 41 min |
| Sep 25, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 48 min |
| Sep 25, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.